... took them for about a year taking a larger dose all the time ended up with about 8 to 10 a day started having health issues urination anxiety severe constipation cold turkey and i quit , 2 weeks ago i went for a physical and doc gave me vicoden for arthitic and migrane ended up taking about 8 a day i have replaced script with tyl 3 now i am up to 6 3's a day and i am having congestion on left side of body cough will not come out severe nose blowing with white bubbles can go on for hours onset is about 1/2 hour after taking 1 to 1 1/2 tab dosage nose blowing can last all night i am getting severe anxiety and am not sleeping well at all my boyfriend who i live with wants to know whats wrong please help me to get off these again without rehab or doctor what will work i need answer asap as i do not want to go down that road again paris123 serious
Can't say for sure what is happening. You maybe experiencing some withdrawals from the Vicodin as the tylenol 3's (codeine) is a less strong opiate. A runny nose and insomnia are common side effects of opiate withdrawal. You can google the Thomas recipe which is a list of mostly over the counter remedies for stopping an opiate cold turkey. Otherwise, you'll have to taper off the opiates to avoid withdrawals which you sound like you have already begun the process albeit unintentionally. The only other choice you have is to seek the care of a doctor in drug rehabilitation and try a medication like Suboxone.
Hi Paris 123... listen sweetie, I would very much like to help you. I KNOW what u r going through. I was addicted to opiates (lortabs, norcos)... was taking probably 15-20/day. I wanted to quit just as you do. I prayed so very hard to have my cravings taken away. These drugs had consumed me... I belonged to them. I thought the only option was to go into rehab or go cold turkey. I did not want to take the time for rehab and I was so afraid of being outed if I went to rehab which most likely would have happened in my situation. I knew that I could not do cold turkey as I had done it once before and it was awful... I was just as desperate and desolate as you... I promise I was...
Before I go on I would like to ask u why u don't want to go to a doctor???
Do you not know u CAN go to a doctor, a doctor who specializes in suboxone therapy. This is what I and others here have done. Your cravings will go away and when the time is right u can wean off of those and be opiate free and get your life back.
The other option is to do as Laurie recommended and wean down from the opiates using something like the Thomas Recipe. A few others on this site have done this successfully also. The choice is yours.
The reason suboxone worked and is working for me is that 1) I knew I did not have the willpower to have narcotics around the house. I felt like I would cheat on the weaning. I explained the other reason re: rehab.
With suboxone u need to be in partial withdrawal for 12-24 hrs. When u go into the doc's office u will either be given a prescription for suboxone or the doc will give u suboxone in the office and watch you. Believe me sweetie... u will feel better in 15 minutes. I promise. U will then be on low dose, in your case, probably only 2 mg. This will give your brain time to heal and reset itself to not always being supplied with an opiate.
Yes, suboxone is an opiate but it is different and I really don't have time right now to explain but will come back later to do that.
Please google suboxone... read with an open mind... honey, it WILL help you.
U can find a doc in your area by putting in your zipcode. I would recommend calling to see if they give u the dose in the office. I think this is better.
Whatever u choose it will be ok.
I really want to help you dear... because I KNOW how terrible u feel right now.
I was there and I have vowed to help others like you, like me.
I will friend u right after I post this. Go ahead and accept the friend request. You can then talk to me privately if u wish. All I want to do right now is help u as much as I can.
I will definitely keep u n my prayers sweetie. Let me know if u have any questions.
Please know that u r NOT alone. There is help for u here. You do not HAVE to live your life this way.
Please take care and I will wait to see what u decide... be well my dear... it will be ok... I promise...
Hi... it is again... I did not address why u r having the upper respiratory symptoms... coughing, etc. It very well could be some wd symptoms... as Laurie said. It is hard to tell without more info. Do u have a fever or sore throat? Could this be a cold?? I am not sure without more info. If it persists u may need to see a doc??? Try taking some OTC remedies... sudafed to dry u up... or dayquil or nyquil. Don't take the sudafed close to bedtime as it could make u not sleep. Try to lay down and get some rest. Read up on what I suggested in my last post. If u need anything else or have any questions please do not hesitate to ask. Take care my dear... u r going to b ok. Pup
If u r super desperate u could always go to an AA meeting. There will be someone there to help you. Pup
- Vicodin Information for Consumers
- Vicodin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vicodin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Anxiety - I stopped taking lexipro/welbutran 5 days ago cold turkey after being on them for 5 years?
Posted 15 Sep 2010 • 2 answers
Posted 7 Jul 2012 • 5 answers
Posted 4 Feb 2013 • 5 answers
Posted 23 Apr 2013 • 1 answer
Posted 12 Mar 2014 • 1 answer